Alert archive / North Carolina / Tornado Warnings in 2018

Tornado Warning 24, NWS Newport/Morehead City, NC

September 15, 2018Greene County, Lenoir County, North Carolina

NWS Newport/Morehead City, NC issued this tornado warning at Sep 15, 2018, 4:35 AM EDT for Greene County, Lenoir County, North Carolina. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 15, 2018, 4:35 AM EDT (08:35 UTC)
Expired
Sep 15, 2018, 5:00 AM EDT
In force
25 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Greene County, NC, Lenoir County, NC

The radar

The Raleigh/Durham radar (KRAX), 82 km from the middle of the area, began a volume at 08:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 14, 11:03 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 8.6 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2018-09-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 522 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2018-09-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
522 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
546 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

555 
WFUS52 KMHX 150835
TORMHX
NCC079-107-150900-
/O.NEW.KMHX.TO.W.0024.180915T0835Z-180915T0900Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Newport/Morehead City NC
435 AM EDT SAT SEP 15 2018

The National Weather Service in Newport has issued a

* Tornado Warning for...
  Western Lenoir County in eastern North Carolina...
  Southwestern Greene County in eastern North Carolina...

* Until 500 AM EDT.
    
* At 435 AM EDT, a severe thunderstorm capable of producing a tornado
  was located near Deep Run, or 7 miles south of Kinston, moving
  northwest at 50 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  La Grange and Institute around 450 AM EDT.
  Jason around 455 AM EDT.

Other locations impacted by this tornadic thunderstorm include Sandy
Bottom.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

Please send your reports of wind and/or hail damage, including trees
or large limbs downed, by calling the National Weather Service office
in Newport at 1-800-889-6889.

&&

LAT...LON 3534 7782 3538 7780 3540 7780 3543 7776
      3515 7753 3511 7757 3506 7764 3522 7783
TIME...MOT...LOC 0835Z 138DEG 48KT 3516 7762 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

27

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this tornado warning went out at Sep 15, 3:59 AM EDT, 36 minutes earlier.

Area forecast discussion, Sep 15, 3:59 AM EDT, 36 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
359 AM EDT Sat Sep 15 2018

.SYNOPSIS...
Tropical Storm Florence will slowly drift WSW through NE SC
through tonight. Florence will continue to bring a prolonged
period of significant and life threatening impacts across
eastern North Carolina. The remnants of the system will lift
north into the Ohio Valley early next week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 3 am Sat...As Florence moves slowly west through SC today,
best lift and dynamics will shift west as well. Kept categorical
PoPs over the western 2/3rds of the area where flooding rains
will continue. QPF amounts over this area will average 3-6
inches, with locally higher amounts. Amounts will be much less
further northeast. Highs will be in the lower 80s.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/...
As of 3 AM Sat...Continued slow improvement from east to west
as the remnants of Florence continue moving west. The slow
motion will keep threat for very heavy rain over the wrn tier
with cont threat of catastrophic flooding with storm total
rainfall reaching 20 to 30 inches and locally in spots. The cont
gusty SE winds will also cont the threat for storm surge
flooding...espcly over the srn coast, Pamlico Sound, Neuse and
Pamlico Rivers, as well as adjacent streams and bays.

For more details on the potentially serious impacts to Eastern
NC, please take a look at our latest storm briefing by copy and
pasting this url:

https:/www.weather.gov/media/mhx/LatestBriefing.pdf

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
As of 330 AM Sat...Florence or the remnants will drift W of the
region thru early next week then lift NE and away Tue. Moist
SSE flow E of the system will keep decent cvrg of shra and few
tsra over region thru this period. Best chc look to be over the
inland areas Sun and Mon then a bit more sct Tue. Drier weather
through mid week with high pres dominant feature.

&&

.AVIATION /08Z SATURDAY THROUGH WEDNESDAY/...
Short Term /through 00Z Sunday/...
As of 3 AM Sat...Widespread MVFR/IFR conditions will continue
through this TAF cycle with periods of torrential rain which is
causing historic flooding. Very strong gusty winds will add to
the very hazardous flying conditions.

Long Term /Sun through Monday/...
As of 330 AM Sat...Sct to at times numerous showers and few
tsra expected Sun and Mon as TS Florence or the remnants drift
well to the W. Shra and tsra will be much more sct from Tue on
with mostly VFR.

&&

.MARINE...
Short Term /Through Tonight/...
As of 3 am Sat...As the center of Tropical Storm Florence moves
away from the region over northeastern South Carolina, winds
are continuing to diminish. Very dangerous marine conditions
will continue over our southern marine zones and Pamlico Sound
and all mariners should remain off the water through the short
term period as Tropical Storm Florence moves southwest of the
area.

Long Term /Sun through Wed/...
As of 330 AM Sat...SE winds are forecast to subside to 15-20 kt
Sun and Mon. Seas of 6 to 9 feet Sun will finally drop below 6
feet Mon. SSW winds 15 to 20 kt Tue with seas 4 to 6 ft. Front
will push thru Tue night with NW to N winds 10 to 15 kt and seas
mainly 3 to 4 feet.

&&

.HYDROLOGY...
As of 330 AM Sat...Rainfall total at MHX now at 23.5 inches.
Main band now over SW tier and will persist there today and poss
into tonight dropping extreme rain fall amounts of 7 to 16
inches...cont catastrophic flash flooding. kept Flash Flood
watch nrn tier thru this evening as some bands of heavy rain
have developed and could cont today. Over srn tier extended
Flash Flood Watch through tonight.

Prev disc.. Likely historic rainfall event unfolding over NC at
this time. Hurricane Florence's slow crawl to the west
continues to bring heavy rain to eastern NC. Heaviest rainfall
at the time of this issuance was over Carteret County where over
a foot of rain has already fallen. Attention will be on the
location/training of rainbands over the area which can quickly
drop 3-4 inches of rain. The heaviest axis of rain over
Carteret/Craven/Pamlico Counties will drift west later
today/tonight bringing torrential rain over Onslow/Duplin/Jones
Counties. Areas north of HWY 264 are also vulnerable to flash
flooding, but it will be more dependent on the exact placement
and duration of rain bands. Florence's slow westward movement
will keep rainbands over the area into late Saturday and
possible Sunday, though by that time they will be more
widespread and have lesser intensity. Flash flood warnings in
effect south of HWY 264 which will likely be extended well into
the weekend.

With our rainfall forecast on track with 1 to 2 feet with amounts
around 40" possible for our coastal counties we continue to
highlight catastrophic river flooding following the passage of
Florence. Areas that flooded in Duplin/Onslow/Carteret/Jones
Counties during the record flood of Floyd can expect to flood
again. The ambiguity is a row of counties north. We are trending
wetter in the Neuse River basins with rainfall totals over 12"
which will support major flood stage. Another tier of counties
north into the Tar Basin the rainfall forecast is 8-12". Should
the rainfall forecast shift upwards one more row of counties
than correspondingly the flood levels be elevated another
category. The extend and severity of the river flooding will
cause trouble for evacuees trying to return to the area, with
flooding likely to start this weekend and deteriorate next week.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Tropical Storm Warning for NCZ044-079-080-090>095-098.
     Flash Flood Watch through this evening for NCZ029-044>047-
     079>081-103.
     Flash Flood Watch through late tonight for NCZ090>095-098-104.
     Beach Hazards Statement through this evening for NCZ095-098-
     103-104.
MARINE...Tropical Storm Warning for AMZ135>137-156-158.
     Small Craft Advisory until 4 PM EDT this afternoon for AMZ130-
     131.
     Small Craft Advisory until 4 PM EDT Monday for AMZ150-152-154.

&&

SYNOPSIS...HSA
NEAR TERM...CTC/HSA
SHORT TERM...HSA/TL
LONG TERM...RF
AVIATION...RF/CTC/HSA/TL
MARINE...RF/CTC/HSA/TL
HYDROLOGY...MHX
Hazardous weather outlook, Sep 15, 3:46 AM EDT, 49 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
346 AM EDT Sat Sep 15 2018

NCZ029-045>047-160800-
Martin-Washington-Tyrrell-Mainland Dare-
346 AM EDT Sat Sep 15 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ044-080-160800-
Pitt-Beaufort-
346 AM EDT Sat Sep 15 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
...STORM SURGE WARNING IN EFFECT...
...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Storm Surge Warning.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Storm Surge Warning.
   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ090-091-160800-
Duplin-Lenoir-
346 AM EDT Sat Sep 15 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...TORNADO WATCH 375 IN EFFECT UNTIL 7 AM EDT THIS MORNING...
...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Flash Flood Watch.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ092>094-160800-
Jones-Craven-Pamlico-
346 AM EDT Sat Sep 15 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...TORNADO WATCH 375 IN EFFECT UNTIL 7 AM EDT THIS MORNING...
...STORM SURGE WARNING IN EFFECT...
...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Flash Flood Watch.
   Storm Surge Warning.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Storm Surge Warning.
   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ081-160800-
Mainland Hyde-
346 AM EDT Sat Sep 15 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
...STORM SURGE WARNING IN EFFECT...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Storm Surge Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Storm Surge Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ079-160800-
Greene-
346 AM EDT Sat Sep 15 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
...TORNADO WATCH 375 IN EFFECT UNTIL 7 AM EDT THIS MORNING...
...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Flash Flood Watch.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ104-160800-
Outer Banks Hyde-
346 AM EDT Sat Sep 15 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.
   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ095-098-160800-
Carteret-Onslow-
346 AM EDT Sat Sep 15 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...TORNADO WATCH 375 IN EFFECT UNTIL 7 AM EDT THIS MORNING...
...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...
...STORM SURGE WARNING IN EFFECT...
...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.
   Tornado Watch.
   Flash Flood Watch.
   Tropical Storm Warning.
   Storm Surge Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.
   Storm Surge Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ103-160800-
Outer Banks Dare-
346 AM EDT Sat Sep 15 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.
   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Sep 15, 1:52 AM EDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
152 AM EDT SAT SEP 15 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0648 PM     FLASH FLOOD      1 SE HUBERT             34.72N 77.22W
09/14/2018                   ONSLOW             NC   EMERGENCY MNGR

            ONSLOW COUNTY EM REPORTED HUBERT BLVD. IS
            COMPLETELY FLOODED AT THE BRIDGE LOCATED
            NEAR THE 500 BLOCK.

&&

DAG
Local storm report, Sep 15, 1:55 AM EDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
155 AM EDT SAT SEP 15 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     FLASH FLOOD      1 W PINEY GREEN         34.75N 77.34W
09/14/2018                   ONSLOW             NC   PUBLIC

            ELAINE DRIVE HAS MAJOR FLOODING AND IS
            IMPASSABLE. LOCATION MAY ALSO BE IMPACTED BY
            STORM SURGE BACKING UP FROM THE NEW RIVER.

&&

DAG
Local storm report, Sep 15, 2:03 AM EDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
203 AM EDT SAT SEP 15 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0413 PM     FLASH FLOOD      1 SE HALF MOON          34.81N 77.45W
09/14/2018                   ONSLOW             NC   PUBLIC

            ONSLOW EM REPORTED GUM BRANCH RD. BETWEEN
            SUMMERSILL SCHOOL RD. AND RAMSEY RD. HAD A
            BRIDGE COVERED WITH WATER, AND WILL BE
            IMPASSABLE SOON.

&&

DAG
Local storm report, Sep 15, 2:07 AM EDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
207 AM EDT SAT SEP 15 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0112 AM     FLASH FLOOD      1 S HUBERT              34.71N 77.24W
09/15/2018                   ONSLOW             NC   EMERGENCY MNGR

            ONSLOW EMERGENCY MANAGER REPORTED HIGHWAY 24
            BETWEEN HUBERT BLVD. AND HIGHWAY 172 IS
            FLOODED, VERY DEEP, AND DOT HAS BEEN
            NOTIFIED.

1153 PM     FLASH FLOOD      3 NNW HAWS RUN          34.73N 77.58W
09/14/2018                   ONSLOW             NC   FIRE DEPT/RESCUE

            HAWS RUN VFD REPORTED ROAD WASHOUTS AT
            HARRIS CREEK RD., HIGHWAY 53, AND BURGAW
            HIGHWAY.

1024 PM     FLASH FLOOD      1 SE PUMPKIN CENTER     34.76N 77.35W
09/14/2018                   ONSLOW             NC   PUBLIC

            WATER ACROSS BALSAM ROAD, ABOUT 2 FEET DEEP.

0648 PM     FLASH FLOOD      1 SE HUBERT             34.72N 77.22W
09/14/2018                   ONSLOW             NC   EMERGENCY MNGR

            ONSLOW COUNTY EM REPORTED HUBERT BLVD. IS
            COMPLETELY FLOODED AT THE BRIDGE LOCATED
            NEAR THE 500 BLOCK.

0530 PM     HURRICANE        1 NE MOREHEAD CITY      34.73N 76.79W
09/14/2018                   CARTERET           NC   PUBLIC

            STEEPLE BLOWN OFF PARKVIEW BAPTIST CHURCH IN
            MOREHEAD CITY.

0445 PM     FLASH FLOOD      1 W PINEY GREEN         34.75N 77.34W
09/14/2018                   ONSLOW             NC   PUBLIC

            ELAINE DRIVE HAS MAJOR FLOODING AND IS
            IMPASSABLE. LOCATION MAY ALSO BE IMPACTED BY
            STORM SURGE BACKING UP FROM THE NEW RIVER.

0413 PM     FLASH FLOOD      1 SE HALF MOON          34.81N 77.45W
09/14/2018                   ONSLOW             NC   PUBLIC

            ONSLOW EM REPORTED GUM BRANCH RD. BETWEEN
            SUMMERSILL SCHOOL RD. AND RAMSEY RD. HAD A
            BRIDGE COVERED WITH WATER, AND WILL BE
            IMPASSABLE SOON.

0318 PM     FLASH FLOOD      1 SE WILDWOOD           34.74N 76.82W
09/14/2018                   CARTERET           NC   LAW ENFORCEMENT

            MOREHEAD CITY POLICE DEPT. REPORTING US 70
            FROM HARRIS ST. TO MCCABE RD. IS FLOODED.
            EASTBOUND LAND IS COMPLETELY IMPASSABLE WITH
            CARS STALLED THROUGHOUT THE HIGHWAY.

0747 AM     STORM SURGE      1 SSW STRAITS           34.71N 76.58W
09/14/2018                   CARTERET           NC   DEPT OF HIGHWAYS

            NC DEPT. OF TRANSPORTATION REPORTED WEST
            BOUND LANE HEADING OFF HARKERS ISLAND IS
            BEING UNDERMINED AND WASHED OUT DUE TO STORM
            SURGE AND WAVE ACTION.

0240 PM     STORM SURGE      1 WSW CEDAR POINT       34.68N 77.10W
09/13/2018                   CARTERET           NC   EMERGENCY MNGR

            300 CEDAR POINT BLVD IS UNDER WATER DUE TO
            SURGE FROM THE WHITE OAK RIVER.

0220 PM     STORM SURGE      1 E HARKERS ISLAND      34.69N 76.53W
09/13/2018                   CARTERET           NC   EMERGENCY MNGR

            WATER OVER ROADWAY.

0220 PM     STORM SURGE      4 SE GREAT NECK         34.89N 76.62W
09/13/2018                   CARTERET           NC   EMERGENCY MNGR

            WATER COVERING ROAD AT MERRIMON AND MERRILL
            INTERSECTION.

0212 PM     HURRICANE        2 WNW JACKSONVILLE      34.77N 77.43W
09/13/2018                   ONSLOW             NC   EMERGENCY MNGR

            POWERLINES DOWN AT BARN ST. AND AZTEE RD.

0202 PM     HURRICANE        1 WNW CAPE CARTERET     34.70N 77.08W
09/13/2018                   CARTERET           NC   EMERGENCY MNGR

            TREE DOWN ON VFW RAOD.

1247 PM     STORM SURGE      DAVIS                   34.79N 76.46W
09/13/2018                   CARTERET           NC   EMERGENCY MNGR

            COMMUNITY RD/CROAKER ST IN DAVIS, NC IS
            UNDER WATER.

1234 PM     STORM SURGE      CEDAR ISLAND            35.00N 76.31W
09/13/2018                   CARTERET           NC   EMERGENCY MNGR

            HWY 12 UNTIL ABOUT 2 MILES BEFORE CEDAR
            ISLAND UNDER WATER.

1158 AM     HURRICANE        2 NW MIDWAY PARK        34.74N 77.37W
09/13/2018                   ONSLOW             NC   LAW ENFORCEMENT

            JACKSONVILLE POLICE DEPT. ADVISED TREE DOWN
            BLOCKING ROAD ON EAST BOUND HWY 24 AT PINE
            VALLEY RD.

1140 AM     STORM SURGE      ENGELHARD               35.51N 75.99W
09/13/2018                   HYDE               NC   PUBLIC

            MINOR FLOODING AT HILLTOP RD AND GOLDEN ST.

1111 AM     TROPICAL STORM   2 SSW HAVELOCK          34.88N 76.91W
09/13/2018                   CRAVEN             NC   AWOS

            AWOS NKT REPORTS PEAK WIND GUST OF 56 MPH.

1045 AM     HEAVY RAIN       1 SW NEWPORT            34.78N 76.88W
09/13/2018  M1.50 INCH       CARTERET           NC   NWS EMPLOYEE

            1-HOUR MEASURED RAINFALL OF 1.50 INCHES AT
            NWS NEWPORT.

1030 AM     TROPICAL STORM   2 ESE HARKERS ISLAND    34.69N 76.53W
09/13/2018                   CARTERET           NC   PARK/FOREST SRVC

            CAPE LOOKOUT NATIONAL SEASHORE VISITORS
            CENTER REPORTED A 58 MPH WIND GUST RESULTING
            IN DOWNED TREE LIMBS.

0951 AM     STORM SURGE      AVON                    35.35N 75.51W
09/13/2018                   DARE               NC   BROADCAST MEDIA

            OCEAN OVER WASH/STORM SURGE WITH WATER ON
            OCEAN VIEW DR. TO NC 12 IN AVON.

&&
Local storm report, Sep 15, 2:12 AM EDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
212 AM EDT SAT SEP 15 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0108 AM     FLASH FLOOD      2 WSW RICHLANDS         34.89N 77.59W
09/15/2018                   ONSLOW             NC   FIRE DEPT/RESCUE

            RICHLANDS VFD REPORTED ROADWAY IS COMPLETELY
            UNDER WATER FROM BANKS BRIDGE ROAD (BRIDGE)
            TO THE INTERSECTION OF GREGORY FORK ROAD.

&&

DAG
Local storm report, Sep 15, 2:14 AM EDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
214 AM EDT SAT SEP 15 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1231 AM     FLASH FLOOD      1 SSE PINEY GREEN       34.75N 77.32W
09/15/2018                   ONSLOW             NC   EMERGENCY MNGR

            ROCKY RUN ROAD CLOSED NEAR CREEK DUE TO
            FLOOD WATERS.

&&

DAG

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 14, 8:22 PM EDTBeach Hazards StatementMHX7 days
Sep 14, 9:09 PM EDTTornado WarningMHXDuplin, Lenoir21 min
Sep 14, 9:10 PM EDTTornado WarningMHXCraven, Jones, Onslow35 min
Sep 14, 9:43 PM EDTTornado WarningMHXDuplin, Jones, Lenoir47 min
Sep 14, 10:26 PM EDTTornado WarningMHXCarteret, Jones, Onslow34 min
Sep 14, 10:31 PM EDTTornado WarningMHXDuplin, Greene, Jones, Lenoir, Onslow44 min
Sep 14, 10:37 PM EDTFlash Flood Warning EmergencyMHXDuplin, Jones, Lenoir, Onslow16 hr
Sep 14, 11:14 PM EDTTornado WarningMHXCarteret, Craven, Duplin, Jones, Lenoir, Onslow46 min
Sep 14, 11:58 PM EDTTornado WarningMHXCarteret, Craven, Jones, Onslow47 min
Sep 15, 1:09 AM EDTRiver Flood WarningMHXJones24 hr
Sep 15, 1:43 AM EDTTornado WarningMHXDuplin, Jones, Onslow47 min
Sep 15, 2:34 AM EDTTornado WarningMHXJones, Onslow41 min
Sep 15, 3:02 AM EDTFlash Flood WarningMHXBeaufort, Craven, Jones, Lenoir3 hr
Sep 15, 3:13 AM EDTFlash Flood Warning EmergencyMHXDuplin, Onslow12 hr
Sep 15, 7:07 AM EDTAreal Flood WarningMHXBeaufort, Craven, Greene, Hyde, Jones, Lenoir and 2 more6 hr
Sep 15, 9:42 AM EDTFlash Flood WarningMHXCarteret, Jones, Pamlico6 hr
Sep 15, 10:31 AM EDTAreal Flood WarningMHXCarteret, Craven, Jones, Onslow, Pamlico6 hr
Sep 15, 11:24 AM EDTTornado WarningMHXDuplin21 min
Sep 15, 11:30 AM EDTTornado WarningMHXDuplin, Jones, Onslow27 min
Sep 15, 1:52 PM EDTAreal Flood WarningMHXBeaufort, Craven, Greene, Hyde, Jones, Lenoir and 2 more33 hr
Sep 15, 2:43 PM EDTRiver Flood WarningMHXCraven14 days
Sep 15, 2:57 PM EDTFlash Flood WarningMHXCarteret, Craven, Duplin, Jones, Lenoir, Onslow22 hr
Sep 15, 3:45 PM EDTFlash Flood WarningMHXCarteret, Jones, Pamlico8 hr
Sep 15, 4:34 PM EDTFlash Flood WarningMHXCarteret, Craven, Jones, Onslow, Pamlico7 hr
Sep 15, 5:06 PM EDTHigh Surf AdvisoryMHX22 hr

Nearby

Tornado Warnings in North Carolina, 2018Every tornado warning in 2018Tornadoes in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.